Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking Prilosec after bowel resection. Have depression and anxiety. Due to medication?

A 40 year old man underwent a bowel resection for a large diverticulem and some smaller ones. Approximately one year later he was hospitalized with severe abdominal pain and nausea . He was placed on Prilosec and life has been downhill ever since he began this medication. Shortly after beginning this med, he struggled with severe depression from which he has recovered to a degree but still struggles with depression and anxiety. This man never had any depressions issues prior to being placed on Prilosec or omeprazole and we are at wits end trying to help him. Can this RX be causing this depression problem and where do we start with doctors to enlist their help to help return him to the man he was prior to starting omeprazole.
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Thanks for posting your query. I am happy to address your questions, the adverse reaction of depression have been identified during post-approval use of Prilosec . Because these reactions are voluntarily reported from a population of uncertain size, it is not always possible to reliably estimate their actual frequency or establish a causal relationship to drug exposure. In most cases, side effects associated with Prilosec are minor, meaning that they require no treatment or may be easily treated. However, you should notify your clinician immediately and seek his attention for modification in medication and management of this side effect. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor